Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for stomach pain and loose motions

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 2758 Questions

default
Posted on Tue, 5 Aug 2014 in Digestion and Bowels
Question: Hi,
Since morning i am having stomach ache and i have passed 5-6 times motion with kind of minor constipation, i had taken yesterday 150-200 gm of dried peanuts as yesterday i had fast. Could you please let me know the reason for the same along with line of treatment and food to be taken.
Thanks
doctor
Answered by Dr. Prasad 2 hours later
Brief Answer:
Probiotic + antacids...

Detailed Answer:
Hi,

It would have been better if you had specified the location of pain and type of pain (cramps or burning). From what I understand you probably have lower stomach ache with increased urge to defecate without complete evacuation (no significant stool output). The features suggest probable intestinal infection.

Dried peanuts may be a cause if you had peanuts for the first time.

In this circumstance, I would add probiotics such as yoghurts and sporloc tablets three times a day. Along with it, proton pump inhibitor such as omeprazole will help you. Drink plenty of fluids and include lots of fruits and vegetables in your diet. Avoid caffeinated drinks including tea and coffee.

Most often symptoms resolve in a day or two. But if it persists for more than 3 days, it is advisable to see a doctor. A stool tests is entailed.

Hope this helps. Let me know if you need clarifications.

Regards
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Prasad 1 hour later
Sir,
I ate jamuns[fruit] in the night and drink milk after that. Could it be the cause for stomach ache, i am having pain in lower abdomen and having no gas pass since morning. Please advice the line of treatment along with the food/fruits.
regards.
doctor
Answered by Dr. Prasad 26 hours later
Brief Answer:
Food might be the cause...

Detailed Answer:
Something that you are may have been the cause. If stomach aches persist I would treat you with dicyclomine (meftal)

Most often symptoms such as these resolve spontaneously in a few days. So I hope you are better now.

Regards
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Prasad 18 hours later
As advised by you, i have started taking omniprazol and sporloc tablets twice a day, could you please let me know how long shall i continue the same, is there any other medicine i need to include along with it as feeling heaviness in stomach in middle.

Please reply asap.
Regards.
doctor
Answered by Dr. Prasad 2 hours later
Brief Answer:
You should be evaluated...

Detailed Answer:
Hi,

If abdominal discomfort continue to persist for more than 2 days, you should be physically examined by a doctor. The doctor should order for a stool tests after performing examination. An ultrasound scan may be needed if necessary before starting further treatment.

You can continue omeprazole, sporolac and meftal tablets in the meantime. Drink plenty of fluids and eat lots of fruits and vegetables.

Regards
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Prasad 22 minutes later
I have already taken 2 tablets of omeprazole, sporolac each and find relax in pain yesterday and then thought of not taking further but again in early morning i felt the same as i ate chappatis yesterday therefore would like to know shall i continue the same combination [not with meftal] or try with meftal twice a day. Please advice asap. Is there any side effects for the same?
Regards.
doctor
Answered by Dr. Prasad 12 minutes later
Brief Answer:
You can continue the drugs for some more time.

Detailed Answer:
You should try consume easily digestable food such as rice gruel, idli and other rice menu such as plain curd rice for next few days. \

Gut disturnbance take a few days to settle. High fibre diet, excess spices and caffeinated diet can affect the recovery. So avoid those. Prefer to take the ones I mentioned above.

You can continue omeprazole for a week and sporolac for another couple of days. If the abdominal pain is severe, meftal tablets can be taken twice a day for a day or two. Both omeprazole and dicyclomine come with less significant side effects which will not worry you. So do not be worried. However these medicines should not be repeated without proper medical guidance in future.

Hope I am clear. If all your questions are answered, please close this discussion.

Regards
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Abdominal pain

doctor1 MD

I am on bio-identical hormones and my testosterone level has gone from 62 to 247 in the last 8mos. My GYN has finally told me to stop the testosterone for a while. I ve been having abdominal pain and now lower/upper back pain for the past 3mos. Had ultrasound last wk and it came back showing uterus is anteverted, small hypoechoic foci likely respresents fibroids measuring 8mm. As well as a 1.5cm right ovarian cyst containing some internal debris and a 1.3cm simple left ovarian cyst. Can this be a result of the high testosterone? And is this something to be concerned about? And will these go away on their own?

doctor1 MD

I am a 31 yo female who has been experiencing urinary urgency and incontinence for about 2 years with abdominal pain. Had gall bladder removed about 3 years ago. My recent labs show elevated AST and Alt with low red blood cell count but high MCV MCH.Are any of these things related?

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

I have severe Crohn s disease. I just got over a flare recently but it hurts to go to the bathroom. I drank vodka last night and I think it s having a negative affect on my stomach. I m trying to go to the bathroom (#2) but I get a sharp pain towards the lower part of my abdomen and by but butt. So painful that I can t go...any advise? I ve tried laxatives and stool softener a but they just make me even more crampy and miserable .

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...